Complete asymptotic expansions for eigenvalues of Dirichlet laplacian in thin three-dimensional rods
ESAIM: Control, Optimisation and Calculus of Variations, Volume 17 (2011) no. 3, p. 887-908

We consider the Dirichlet Laplacian in a thin curved three-dimensional rod. The rod is finite. Its cross-section is constant and small, and rotates along the reference curve in an arbitrary way. We find a two-parametric set of the eigenvalues of such operator and construct their complete asymptotic expansions. We show that this two-parametric set contains any prescribed number of the first eigenvalues of the considered operator. We obtain the complete asymptotic expansions for the eigenfunctions associated with these first eigenvalues.

DOI : https://doi.org/10.1051/cocv/2010028
Classification:  35P05,  35J05,  35B25,  35C20
Keywords: thin rod, Dirichlet laplacian, eigenvalue, asymptotics
@article{COCV_2011__17_3_887_0,
     author = {Borisov, Denis and Cardone, Giuseppe},
     title = {Complete asymptotic expansions for eigenvalues of Dirichlet laplacian in thin three-dimensional rods},
     journal = {ESAIM: Control, Optimisation and Calculus of Variations},
     publisher = {EDP-Sciences},
     volume = {17},
     number = {3},
     year = {2011},
     pages = {887-908},
     doi = {10.1051/cocv/2010028},
     zbl = {1223.35248},
     mrnumber = {2826984},
     language = {en},
     url = {http://www.numdam.org/item/COCV_2011__17_3_887_0}
}
Borisov, Denis; Cardone, Giuseppe. Complete asymptotic expansions for eigenvalues of Dirichlet laplacian in thin three-dimensional rods. ESAIM: Control, Optimisation and Calculus of Variations, Volume 17 (2011) no. 3, pp. 887-908. doi : 10.1051/cocv/2010028. http://www.numdam.org/item/COCV_2011__17_3_887_0/

[1] N.S. Bakhvalov and G.P. Panasenko, Homogenization: Averaging processes in periodic media. Kluwer, Dordrecht/Boston/ London (1989). | Zbl 0692.73012

[2] D. Borisov and P. Freitas, Singular asymptotic expansions for Dirichlet eigenvalues and eigenfunctions on thin planar domains. Ann. Inst. Henri Poincaré, Anal. Non Linéaire 26 (2009) 547-560. | Numdam | MR 2504043 | Zbl 1168.35401

[3] G. Bouchitté, M.L. Mascarenhas and L. Trabucho, On the curvature and torsion effects in one dimensional waveguides. ESAIM: COCV 13 (2007) 793-808. | Numdam | MR 2351404 | Zbl 1139.49043

[4] G. Cardone, T. Durante and S.A. Nazarov, The localization effect for eigenfunctions of the mixed boundary value problem in a thin cylinder with distorted ends. SIAM J. Math. Anal. (to appear). | MR 2733261 | Zbl 1219.35147

[5] P. Duclos and P. Exner, Curvature-induced bound states in quantum waveguides in two and three dimensions. Rev. Math. Phys. 7 (1995) 73-102. | MR 1310767 | Zbl 0837.35037

[6] P. Freitas and D. Krejčiřík, Location of the nodal set for thin curved tubes. Indiana Univ. Math. J. 57 (2008) 343-376. | MR 2400260 | Zbl 1187.35142

[7] L. Friedlander and M. Solomyak, On the spectrum of the Dirichlet Laplacian in a narrow infinite strip, in Spectral theory of differential operators: M. Sh. Birman 80th anniversary collection, Adv. Math. Sci. 225, T. Suslina and D. Yafaev Eds., AMS Translations - Series 2, Providence (2008). | MR 2509778 | Zbl 1170.35487

[8] L. Friedlander and M. Solomyak, On the spectrum of the Dirichlet Laplacian in a narrow strip. Israel J. Math. 170 (2009) 337-354. | MR 2506330 | Zbl 1173.35090

[9] D. Grieser, Thin tubes in mathematical physics, global analysis and spectral geometry, in Analysis on Graphs and Its Applications, P. Exner, J.P. Keating, P. Kuchment, T. Sunada and A. Teplyaev Eds., Proc. Symp. Pure Math. 77, AMS, Providence (2008). | MR 2459891 | Zbl 1158.58001

[10] D. Krejčiřík, Spectrum of the Laplacian in a narrow curved strip with combined Dirichlet and Neumann boundary conditions. ESAIM: COCV 15 (2009) 555-568. | Numdam | MR 2542572 | Zbl 1173.35618

[11] V.P. Mikhajlov, Partial differential equations. Moscow, Mir Publishers (1978). | MR 498162 | Zbl 0388.35002

[12] S.A. Nazarov, Dimension Reduction and Integral Estimates, Asymptotic Theory of Thin Plates and Rods 1. Novosibirsk, Nauchnaya Kniga (2001).

[13] O.A. Oleinik, A.S. Shamaev and G.A. Yosifyan, Mathematical problems in elasticity and homogenization, Studies in Mathematics and its Applications 26. Amsterdam etc., North-Holland (1992). | MR 1195131 | Zbl 0768.73003

[14] G.P. Panasenko and M.E. Perez, Asymptotic partial decomposition of domain for spectral problems in rod structures. J. Math. Pures Appl. 87 (2007) 1-36. | MR 2297246 | Zbl 1107.74020

[15] M.I. Vishik and L.A. Lyusternik, The asymptotic behaviour of solutions of linear differential equations with large or quickly changing coefficients and boundary conditions. Russ. Math. Surv. 15 (1960) 23-91. | MR 124607 | Zbl 0098.06501